Alert archive / Florida / Special Marine Warnings in 2016

Special Marine Warning 21, NWS Melbourne, FL

February 24, 2016

NWS Melbourne, FL issued this special marine warning at Feb 24, 2016, 2:38 PM EST. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 2:38 PM EST (19:38 UTC)
Expired
Feb 24, 2016, 3:30 PM EST
In force
52 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in

The radar

The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

046 
WHUS52 KMLB 241938
SMWMLB
AMZ552-555-572-575-242030-
/O.NEW.KMLB.MA.W.0021.160224T1938Z-160224T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COCOA BEACH TO FORT PIERCE INLET OUT TO 60 NM...

* UNTIL 330 PM EST

* AT 236 PM EST...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF
  PRODUCING STRONG WIND GUSTS AND WATERSPOUTS WAS CENTERED ALONG A
  LINE EXTENDING FROM 10 NM NORTHEAST OF INDIAN RIVER SHORES TO 8 NM
  EAST OF FORT PIERCE INLET...MOVING NORTHEAST AT 40 KNOTS.

  HAZARD...WATERSPOUTS AND WIND GUSTS 34 KNOTS OR GREATER. 

  SOURCE...RADAR INDICATED. 

  IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY 
           HAZARDOUS SEAS. SMALL CRAFT COULD BE DAMAGED IN BRIEFLY 
           HIGHER WINDS AND SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT PIERCE INLET...FORT PIERCE OCEAN PARK...PEPPER BEACH PARK...
  FLORALTON BEACH AND SURFSIDE PARK.

LAT...LON 2737 8029 2753 8036 2754 8035 2766 8038
      2790 8051 2842 7954 2829 7954 2806 7943
      2782 7936
TIME...MOT...LOC 1936Z 235DEG 38KT 2782 8024 2752 8015 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

CRISTALDI

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 24, 10:20 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 24, 10:20 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EST WED FEB 24 2016

.DISCUSSION...

...POTENTIAL FOR STRONG TO SEVERE STORMS TODAY...
...TURNING DRY AND MUCH COOLER THURSDAY...REMAINING WINDY...

CURRENT-THIS AFTERNOON...THE VERTICAL WIND PROFILER(S) AT/AROUND THE
SPACE CENTER/TAMPA RADAR VAD WINDS SHOWING THE WIND STARTING TO VEER
THROUGH THE LOWEST LEVELS AND BECOME "UNIDIRECTIONAL". LATEST RAP40
VORTICITY ANALYSIS SHOWING THAT THE STRONG VORTICITY OFF VOLUSIA AND
FLAGLER COUNTIES AND MOVING QUICKLY NORTHEAST. CENTRAL FLORIDA UNDER
A WEAKER ...AROUND 10 UNITS... WHICH WAS ALSO LIFTING QUICKLY TO THE
NORTHEAST. WFO RADARS TRENDS STILL WARRANT AT LEAST A SIGNIFICANT
WEATHER ADVISORY AS THE STRONGER CELLS TO THE WEST MOVE INTO
LAKE...ORANGE AND OSCEOLA COUNTIES EAST THE NEXT HOUR OR TWO.
VISIBLE SATELLITE TREND SHOWING MOSTLY CLOUDY TO PARTLY CLOUDY SKIES
WEST OF A FLAGLER BEACH TO TAMPA LINE MOVING IN BEHIND THE SOLID
CLOUD COVERAGE TO THE SOUTH.

WILL WATCH RADAR AND SATELLITE TRENDS FOR ANOTHER HALF HOUR-HOUR
BEFORE ISSUING UPDATES TO A LATE MORNING UPDATE WHICH SHOULD LOOK AT THE
AREA DAYTONA-ORLANDO NORTH.

.AVIATION...MVFR TEMPO IFR CEILINGS WITH G25KT+ KDAB-KSFB-KISM TIL
NOON/17Z THEN PREVAILING MVFR CEILINGS/VIS WITH VCSH THROUGH THE
AFTN POST "SQUALL LINE". MVFR TEMPO IFR IN/VC SHOWERS SOUTH OF KDAB-
KMCO-KISM FM 15Z-20Z.

.MARINE... BUOY 009 AT 20NM OFF THE BEACH REPORTING SOUTH WINDS 23-
27 KNOTS BUT ONLY 5 FOOT SEAS. THE TWO SCRIPPS BUOYS AT 4 AND 6NM OFF
THE BEACH WERE RECORDING 4 FOOT SEAS EACH. BIG DIFFERENCE AT BUOY
010 AT 120NM OFFSHORE WITH 9 FOOT SEAS. WINDS SHOULD 25 KNOTS PLUS
WITH SOME GUSTS AROUND GALE FORCE ONCE THE LINE OF STORMS ROLLS
THROUGH EARLY AFTERNOON.

PREVIOUS AFD ISSUED 420 AM EST WED FEB 24 2016

 TODAY...MID LEVEL CUT-OFF LOW OVER WESTERN TN AT
SUNRISE WILL EJECT NE AND REACH THE EASTERN GREAT LAKES LATE
TONIGHT. ASSOCD SFC LOW WILL FOLLOW SIMILAR TRACK...DEEPENING AS IT
DOES SO. WHILE MID/UPPER LEVEL DYNAMICS AND SFC LOW WILL REMAIN WELL
NW OF THE AREA...STRONG LOW LEVEL JET OF 45-50 KNOTS WILL CROSS
CENTRAL FL AT MID DAY. MODELS SHOWS A VEERING WIND PROFILE
SUPPORTING HELICITIES AROUND 300 M2/S2 SUFFICIENT FOR ROTATING
STORMS THROUGH MID DAY ACROSS THE NORTHERN 1/3 OF FA. THEN LOW LEVEL
WINDS ARE FORECAST TO BECOME MORE UNIDIRECTIONAL THIS AFTN WHICH
SHOULD REDUCE THE TORNADO THREAT ACROSS SOUTHERN FA. BUT ISOLATED
DAMAGING WIND THREAT WILL EXIST ACROSS ALL OF EC FL.

THE PRIMARY CHANGE TO THE FCST IS A FASTER ARRIVAL OF MAIN BAND
OF STORMS FROM THE GULF OF MEXICO. ARRIVAL COULD BE AS EARLY AS
9 AM IN LAKE COUNTY...10AM TO NOON ALONG THE I 4 CORRIDOR...
ADVANCING TO BREVARD COUNTY 11AM-1 PM...THEN PUSHING ACROSS
OKEECHOBEE AND TREASURE COAST 2PM-5PM. A WATCH BOX IS LIKELY
ACROSS NORTHERN COUNTIES LATER THIS MORNING WHERE GREATEST THREAT
FOR ISOLATED DAMAGING WIND/TORNADO THREAT EXISTS.

SOUTHERLY FLOW WILL BECOME STRONG AND GUSTY SHORTLY AFTER SUNRISE
AND BECOME SOUTHWEST WITH TIME...SUSTAINED WINDS 20 TO 25 MPH WITH
GUSTS UP TO 40 MPH OUTSIDE OF STORMS. HAVE RAISED A WIND ADVISORY
FOR ALL COUNTIES. INCREASING CLOUD COVER AND EARLIER ONSET OF PRECIP
WILL LIMIT HIGHS TO THE UPPER 70S IN LAKE COUNTY BUT ELSEWHERE
TEMPS SHOULD REACH 80...WITH WARMEST TEMPS ALONG THE TREASURE COAST
IN THE MID 80S. RECORDS THOUGH ARE OUT OF REACH. STRONG COLD FRONT
WILL SWEEP THROUGH THE REGION THIS EVENING WITH COLD ADVECTION
DROPPING TEMPS INT0 THE 50S BY DAYBREAK THU...UPPER 40S LAKE AND
VOLUSIA COUNTIES.

THU-THU NIGHT...POST FRONTAL CONDITIONS WITH BOTH SURFACE COLD FRONT
AND UPPER TROUGH WELL EAST OF THE FLORIDA PENINSULA. SURFACE HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST WITH
BREEZY/GUSTY WESTERLY WINDS...LIKELY LAKE WIND ADVISORY CRITERIA.
SKY CONDITIONS BECOMING MOSTLY SUNNY WITH HIGH TEMPERATURES A FEW TO
SEVERAL DEGREES BELOW NORMAL FOR HIGHS. OVERNIGHT LOWS MUCH COOLER
WITH 40S AREAWIDE...POSSIBLE U30S IN NORMALLY COLDER LOCATIONS
ACROSS THE INTERIOR.

FRI-WED...HIGH PRESSURE CENTERED OVER THE GULF COAST STATES WILL
SLOWLY TRANSLATE EASTWARD INTO THE WESTERN ATLC THROUGH THIS PERIOD.
EXPECT MAINLY DRY CONDITIONS WITH CONTINUED COOLER TEMPERATURES
REMAINING BELOW SEASONAL AVERAGES FRI-SUN...THEN NEAR NORMAL TO
SLIGHTLY ABOVE MON-WED. HIGH TEMPERATURES FRI-SAT IN THE 60S...U60S-
L70S ON SUN...THEN M70S ON MON...U70S TUE-WED. LOWS MAINLY IN THE
40S SAT-SUN MORNINGS...U40S-50S MON...50S TUE-WED. NWRLY/NRLY WINDS
ON FRI-SAT WILL VEER ONSHORE/LIGHT ON SUN-TUE...CONTINUING THE
ONSHORE COMPONENT ON WED BUT WITH A TIGHTENING PRESSURE GRADIENT
WITH DEVELOPMENT/APPROACH OF THE NEXT POTENTIAL SIGNIFICANT WEATHER
SYSTEM ACROSS THE SOUTHERN PLAINS/WESTERN GULF COAST STATES. THE 00Z
GFS/ECMWF DIFFER WITH SPEED/PLACEMENT OF SURFACE/UPPER FEATURES OF
THIS NEXT SYSTEM AND PRESENTLY THE ECMWF IS A BIT QUICKER.

&&

.AVIATION...
PRIMARY CONCERN THRU 14Z IS NON CONVECTIVE LOW LEVEL WIND SHEAR
DEVELOPING AT ALL TERMINALS. GUIDANCE INDICATES SOUTH WINDS
30 TO 40 KNOTS JUST ABOVE THE SURFACE DEVELOPING EARLY THIS
MORNING...WITH STRONGEST WINDS EXPECTED OVER OUR NORTHERN AND
INTERIOR TERMINALS. DAYTIME HEATING WILL ALLOW THESE STRONGER
WINDS TO MIX DOWN TO THE SURFACE...BECOMING STRONG AND GUSTY
AFTER 14Z. BAND OF THUNDERSTORMS AHEAD OF A COLD FRONT WILL
APPROACH FROM THE WEST...BRINGING TEMPO IFR/MVFR CONDITIONS
WITH GUSTY WINDS UP TO 45 KNOTS AS IT SWEEPS THROUGH EAST
CENTRAL FLORIDA FROM 14Z-17Z ACROSS NORTHERN TERMINALS
(MCO-TIX NORTH) AND 18Z-22Z SOUTH.

&&

.MARINE...
TODAY...STRONG S/SW FLOW IN ADVANCE OF COLD FRONT WILL SHIFT TO
WEST BEHIND FRONT DURING THE EVENING. SPEEDS INCREASING 20 TO 25
KNOTS THIS AFTERNOON OFFSHORE AND CONTINUING TONIGHT WITH FREQUENT
GUSTS TO GALE FORCE. SO HAVE RAISED A GALE WARNING FOR THE OFFSHORE
WATERS OF VOLUSIA AND BREVARD COUNTIES. SMALL CRAFT ADVISORIES WILL
BE IN EFFECT FOR THE NEARSHORE WATERS. INITIAL SEAS 3-5 FT NEARSHORE
AND 5-7 FT OFFSHORE WILL BUILD 7-9 FT OFFSHORE THIS AFTN AND TONIGHT.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
WATERS FROM LATE MORNING NORTH OF THE CAPE TO EARLY EVENING FAR SOUTH.

THU-THU NIGHT...WNW/NW WINDS WITH SOLID SMALL CRAFT ADVISORY
CONDITIONS CONTINUING FOR BOTH WINDS/SEAS. OCNL GUSTS TO GALE FORCE
OFFSHORE A POSSIBILITY. INITIAL SEAS 6-9 FT OFFSHORE/4-6 FT NEAR
SHORE WILL SUBSIDE TO 3-5 FT NEAR SHORE AND 5-7 FT OFFSHORE/GULF
STREAM BY DAYBREAK FRI MORNING.

FRI-SUN...WINDS/SEAS WILL GRADUALLY DECREASE/SUBSIDE INTO THE
WEEKEND AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE GOMEX. NWRLY
WINDS FRI-SAT WILL VEER NERLY TO ERLY DURING THE DAY ON SUN. WIND
SPEEDS 15-20 KTS EARLY ON FRI WILL DECREASE TO 10-15 KTS FRI NIGHT
REMAINING AROUND THESE SPEEDS THRU SAT NIGHT...THEN DECREASING
FURTHER TO AOB 10 KTS ON SUN WITH A WEAKER PGRAD SETTLING INTO THE
AREA. SEAS CONTINUE TO SUBSIDE TO 2-4 FT FRI OVERNIGHT...REMAINING
NEAR THESE VALUES THRU THE WEEKEND.

&&

.FIRE WEATHER...
THU-FRI...VERY DRY POST FRONTAL AIRMASS WILL ALLOW AFTN MIN RH
VALUES TO FALL INTO THE U20S-30S AREAWIDE. GUSTY W/WNW 20 FT WINDS
ON THU DECREASING INTO FRI. DISPERSION SHOULD BE VG-EX.

SAT-SUN...CONTINUED DRY AIRMASS IN PLACE WITH MIN RH VALUES IN THE
30S AGAIN FOR SAT...THEN M-U30S WELL INTO THE INTERIOR ON SUN AND M-
U40S ALONG THE COAST AS WINDS FINALLY VEER TO NE/E BRINGING A LITTLE
MOISTURE BACK INTO THE AREA. WINDS WILL BE LIGHTER AS HIGH PRESSURE
SETTLES INTO THE AREA WITH A WEAKER PRESSURE GRADIENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  49  67  42 /  70  10   0   0
MCO  81  51  69  43 /  70  20   0   0
MLB  84  53  71  43 /  60  20   0   0
VRB  84  54  71  44 /  60  30   0   0
LEE  77  48  66  43 /  70  10   0   0
SFB  81  49  69  44 /  70  10   0   0
ORL  80  51  67  46 /  70  20   0   0
FPR  84  55  71  44 /  60  30   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA
     COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
     SOUTHERN LAKE COUNTY-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST FRIDAY
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
     SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD
     COUNTY LINE TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR SEBASTIAN INLET
     TO JUPITER INLET 20-60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

     GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY FOR
     FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

IMPACT WX...LASCODY/ULRICH
FORECASTS...WIMMER
Hazardous weather outlook, Feb 24, 5:17 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
517 AM EST WED FEB 24 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
517 AM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A BAND OF LIGHTNING STORMS OVER THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL MOVE RAPIDLY EASTWARD ACROSS CENTRAL FLORIDA
DURING THE DAY. STRONG WIND FIELDS AND SUFFICIENT LOW LEVEL SHEAR
WILL PRODUCE A RISK OF STRONG TO SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS NEAR 60 MPH...ISOLATED TORNADOES AND
FREQUENT LIGHTNING STRIKES. THE GREATEST THREAT WILL BE FROM
OSCEOLA AND BREVARD COUNTIES NORTHWARD FROM MID MORNING INTO EARLY
AFTERNOON...THOUGH AN ISOLATED DAMAGING WIND THREAT WILL EXIST
ACROSS OKEECHOBEE AND THE TREASURE COAST AS WELL THIS AFTERNOON.

THE LATEST TIMING BRINGS THE MOST CONCENTRATED PRECIPITATION INTO
LAKE COUNTY AS EARLY AS 9 AM...BETWEEN 10 AM AND NOON ALONG THE I
4 CORRIDOR...ADVANCING INTO BREVARD AND RURAL OSCEOLA COUNTIES
BETWEEN 11 AM AND 1 PM...THEN ACROSS OKEECHOBEE AND THE TREASURE
COAST COUNTIES BETWEEN 2 AND 5 PM.

.HIGH WIND IMPACT...
A WIND ADVISORY IS IN EFFECT FOR SOUTH TO SOUTHWEST WINDS 20 TO
25 MPH GUSTING UP TO 40 MPH FROM 9 AM TO 6 PM. WINDS WILL TURN
WEST AT THE SAME SPEEDS BEHIND THE FRONT LATE THIS AFTERNOON
FROM ORLANDO NORTHWARD.

.RIP CURRENT IMPACT...
A LONG PERIOD EAST SWELL WILL PRODUCE A MODERATE THREAT FOR RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA AGAIN TODAY.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS WILL PUSH OFFSHORE
NORTH OF THE CAPE LATE THIS MORNING AND DURING THE EARLY TO MID
AFTERNOON SOUTH OF THE CAPE. STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS OF 40 TO 50 KNOTS AND FREQUENT LIGHTNING
STRIKES. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 40 TO 50
MPH.

.WIND AND SEA IMPACT...
CONDITIONS WILL CONTINUE TO DETERIORATE OVER THE ATLANTIC AND
INTRACOASTAL WATERS AS SOUTH TO SOUTHWEST WINDS INCREASE 20 TO 25
KNOTS WITH GUSTS TO GALE FORCE ESPECIALLY OFFSHORE. SEAS INITIALLY
WILL BE 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE BUT WILL
BUILD 4 TO 6 FEET NEARSHORE AND 7 TO 9 FEET OFFSHORE THIS
AFTERNOON AND TONIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE
OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTIES WITH A SMALL CRAFT
ADVISORY ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS ON THE ATLANTIC AND INTRACOASTAL WATERS WILL
REMAIN HAZARDOUS THROUGH FRIDAY THEN GRADUAL IMPROVEMENT IS
EXPECTED THIS WEEKEND BUT CONDITIONS WILL REMAIN POOR IN THE
GULF STREAM.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Special weather statement, Feb 24, 12:24 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1224 PM EST WED FEB 24 2016

FLZ054-059-241815-
ST. LUCIE FL-INDIAN RIVER FL-
1224 PM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE AND
EASTERN INDIAN RIVER COUNTIES UNTIL 115 PM EST...

AT 1223 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF POINTE WEST...OR 11 MILES SOUTHWEST OF VERO BEACH
SOUTH...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...FELLSMERE...INDIAN RIVER SHORES AND WINTER
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2753 8033 2766 8037 2752 8035 2740 8058
      2750 8068 2756 8068 2757 8075 2784 8048
      2766 8038 2772 8039 2777 8043 2778 8042
      2779 8044 2779 8042 2786 8045 2774 8038
      2753 8031
TIME...MOT...LOC 1723Z 234DEG 29KT 2755 8058

LASCODY
Special weather statement, Feb 24, 1:05 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
105 PM EST WED FEB 24 2016

FLZ041-044>046-141-144-147-241900-
INLAND VOLUSIA COUNTY FL-NORTHERN BREVARD COUNTY FL-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
105 PM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR ORANGE...LAKE...SEMINOLE...
NORTHERN BREVARD AND VOLUSIA COUNTIES UNTIL 200 PM EST...

AT 104 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOLDENROD...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...DAYTONA BEACH...PORT ORANGE AND SANFORD.

OTHER STRONG STORMS ARE EXPECTED TO FORM AHEAD OF A COLD FRONT THAT
WAS APPROACHING THE AREA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2846 8052 2845 8053 2858 8060 2844 8072
      2845 8072 2859 8066 2863 8079 2864 8079
      2872 8074 2880 8085 2843 8076 2835 8196
      2836 8196 2896 8195 2896 8166 2932 8168
      2940 8142 2926 8142 2927 8115 2943 8110
TIME...MOT...LOC 1804Z 234DEG 31KT 2859 8131

LASCODY
Local storm report, Feb 24, 1:15 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND GST     VERO BEACH AIRPORT      27.66N 80.41W
02/24/2016  M43 MPH          INDIAN RIVER       FL   ASOS

&&

PG
Local storm report, Feb 24, 1:36 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     NON-TSTM WND GST DAYTONA BEACH AIRPORT   29.17N 81.07W
02/24/2016  M43.00 MPH       VOLUSIA            FL   ASOS

1250 PM     FUNNEL CLOUD     3 SW GIFFORD            27.64N 80.45W
02/24/2016                   INDIAN RIVER       FL   PUBLIC

            SEVERAL PUBLIC REPORTS OF FUNNEL CLOUD SIGHTINGS IN VERO
            BEACH. NO CONFIRMATION OF TOUCHDOWN OR DAMAGE AT THIS
            TIME.

&&

PG
Local storm report, Feb 24, 2:06 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     NON-TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
02/24/2016  M43 MPH          ORANGE             FL   ASOS

&&

PG
Special weather statement, Feb 24, 2:35 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EST WED FEB 24 2016

FLZ054-241945-
INDIAN RIVER FL-
235 PM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDIAN RIVER COUNTY
UNTIL 245 PM EST...

AT 234 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SEBASTIAN...MOVING NORTHEAST AT 40 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...FELLSMERE...INDIAN RIVER SHORES...ROSELAND AND SEBASTIAN
HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2774 8041 2773 8041 2768 8052 2782 8059
      2782 8051 2785 8049 2784 8047 2781 8047
      2781 8046 2780 8046 2781 8044 2782 8044
      2782 8043 2785 8046 2786 8045 2774 8038
TIME...MOT...LOC 1934Z 236DEG 39KT 2778 8047

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:35 AM ESTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Feb 24, 3:15 AM ESTGale WarningMLB31 hr
Feb 24, 9:57 AM ESTSpecial Weather StatementMLBOrange63 min
Feb 24, 12:24 PM ESTSpecial Weather StatementMLBIndian River51 min
Feb 24, 12:29 PM ESTSpecial Marine WarningMLB61 min
Feb 24, 12:37 PM ESTSevere Thunderstorm WarningMLBIndian River, Saint Lucie23 min
Feb 24, 12:54 PM ESTTornado WarningMLBIndian River14 min
Feb 24, 1:05 PM ESTSpecial Weather StatementMLBLake, Orange, Seminole, Volusia55 min
Feb 24, 2:02 PM ESTSpecial Marine WarningMLB118 min
Feb 24, 2:35 PM ESTSpecial Weather StatementMLBIndian River10 min
Feb 24, 3:35 PM ESTSpecial Weather StatementMLBMartin55 min
Feb 24, 3:42 PM ESTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie93 min
Feb 24, 4:15 PM ESTSpecial Marine WarningMLB60 min
Feb 24, 5:16 PM ESTSpecial Weather StatementMLBMartin59 min
Feb 24, 5:55 PM ESTSmall Craft AdvisoryMLB40 hr

Nearby

Special Marine Warnings in Florida, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.